Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 35, NWS Albany, NY

June 10, 2008Fulton County, Saratoga County, Schenectady County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 10, 2008, 5:43 PM EDT for Fulton County, Saratoga County, Schenectady County, New York. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 5:43 PM EDT (21:43 UTC)
Expired
Jun 10, 2008, 6:30 PM EDT
In force
47 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 64 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:50 PM EDTTSTM WND DMG1 Nne Burnt Hills, NY3 TREES DOWN.
Jun 10, 5:55 PM EDTHAIL 1.753 S Ballston Spa, NY
Jun 10, 6:09 PM EDTHAIL 16 Nne Scotia, NYBRANCHES AND TREES DOWN.
Jun 10, 6:13 PM EDTHAIL 12 N Round Lake, NY
Jun 10, 6:13 PM EDTHAIL 1Ballston Spa, NY
Jun 10, 6:15 PM EDTTSTM WND DMGSaratoga Springs, NYRT 9P CLOSED FROM RT 76 TO CITY OF SARATOGA SPRINGS. EXTENSIVE STORM DAMAGE TREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 10:02 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 102143
SVRALY
NYC035-091-093-102230-
/O.NEW.KALY.SV.W.0035.080610T2143Z-080610T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 630 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GLENVILLE...OR 6 MILES EAST OF AMSTERDAM...AND MOVING NORTHEAST AT
  39 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GALWAY AND 7 MILES NORTHWEST OF BURNT HILLS BY 550 PM EDT...
  8 MILES NORTHWEST OF ROUND LAKE BY 555 PM EDT...
  MILTON...ROCK CITY FALLS AND BALLSTON SPA BY 600 PM EDT...
  SARATOGA SPRINGS BY 605 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

LAT...LON 4331 7413 4329 7383 4325 7383 4325 7380
      4323 7377 4328 7373 4327 7365 4299 7361
      4283 7405 4292 7409 4298 7410 4300 7413
      4318 7414
TIME...MOT...LOC 2143Z 233DEG 34KT 4295 7404

$$

JPV/KGS
1 follow-up statement
000 
WWUS51 KALY 102207
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT TUE JUN 10 2008

NYC035-093-102217-
/O.CAN.KALY.SV.W.0035.000000T0000Z-080610T2230Z/
SCHENECTADY NY-FULTON NY-
607 PM EDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FULTON
AND NORTH CENTRAL SCHENECTADY COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4319 7394 4323 7364 4299 7361 4290 7389
      4307 7397
TIME...MOT...LOC 2207Z 245DEG 29KT 4297 7379

$$

NYC091-102230-
/O.CON.KALY.SV.W.0035.000000T0000Z-080610T2230Z/
SARATOGA NY-
607 PM EDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL SARATOGA COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MALTA...OR 7 MILES SOUTH OF SARATOGA SPRINGS...MOVING
NORTHEAST AT 33 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAYVILLE...KETCHUMS CORNERS...SNAKE HILL AND MAPLE SHADE BY 615 PM
  EDT...
  MYERS CORNERS...THE SARATOGA BATTLEFIELD...DEANS CORNERS AND
  HICKEYS CORNERS BY 620 PM EDT...
  QUAKER SPRINGS AND GATES BY 625 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4319 7394 4323 7364 4299 7361 4290 7389
      4307 7397
TIME...MOT...LOC 2207Z 245DEG 29KT 4297 7379

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

JPV/KGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:15 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 10, 4:15 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT TUE JUN 10 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH THE REGION THIS
EVENING...ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS.
FAIR...COOLER AND LESS HUMID CONDITIONS WILL FILTER INTO THE REGION
IN THE WAKE OF THIS FRONT FOR LATER TONIGHT...INTO THURSDAY...AS
HIGH PRESSURE BUILDS IN FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
STRONG MID LEVEL SUBSIDENCE IN THE WAKE OF THE EARLIER SHORTWAVE
PASSAGE HAS RESULTED LITTLE IN THE WAY OF CLOUDS/CONVECTION ACROSS
THE REGION AS OF 1920Z...AFTER SOME EARLIER CONVECTION GRAZED
PORTIONS OF THE ADIRONDACKS. HAZY AND HOT CONDITIONS CONTINUE...WITH
MOST TEMPS CURRENTLY IN THE MID/UPPER 90S WITHIN THE VALLEYS...AND
UPPER 80S/LOWER 90S ACROSS THE HIGHER TERRAIN...WITH COOLER TEMPS
ACROSS THE ADIRONDACKS WHERE RAINFALL OCCURRED EARLIER.

GIVEN THAT MUCH OF THE REGION HAS NOT EXPERIENCED ANY CONVECTION
THUS FAR...ABUNDANT ENERGY/INSTABILITY IS AVAILABLE. THE LIFTING
MECHANISM TO TAP THIS INSTABILITY WILL BE THE APPROACHING COLD FRONT
FROM THE W...WHICH CURRENTLY EXTENDS FROM THE WESTERN END OF LAKE
ONTARIO TO NE OHIO. IN ADDITION...THE RIGHT ENTRANCE REGION TO AN
UPPER LEVEL JET MAX WILL ALSO BE APPROACHING FROM THE W. THUS...THE
LIFTING MECHANISM WILL REACH OUR REGION BETWEEN 6 PM ACROSS WESTERN
AREAS...7 TO 9 PM ACROSS THE CAPITAL REGION AND LAKE GEORGE/SARATOGA
REGION...AND 9-11 PM ACROSS SE REGIONS. THUS...BEST THREAT FOR
SEVERE WEATHER WILL ACTUALLY BE THIS EVENING...CLOSER TO
SUNSET...AND WE EXPECT AT LEAST A SEVERE TSTM WATCH TO BE EXTENDED
IN TIME UNTIL LATER THIS EVENING.

SHOWERS/TSTMS SHOULD END FROM WNW TO ESE AROUND MIDNIGHT ACROSS SE
AREAS...WITH CLEARING SKIES...AND LESS HUMID CONDITIONS FILTERING
INTO THE REGION AFTER MIDNIGHT.

FOR MINS...GENERALLY INDICATED A MAV/MET MOS BLEND...WITH MINS
MAINLY 60-65 WITHIN THE VALLEYS...AND 50S ACROSS THE NORTH COUNTRY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WED-THU...SLIGHTLY COOLER...AND MOST IMPORTANTLY...LESS HUMID
CONDITIONS WILL ARRIVE. MAX TEMPS WILL STILL BE ABOVE SEASONAL
LEVELS...WITH LOWER/MID 80S EXPECTED WED IN THE VALLEYS...AND 70S
ACROSS THE HIGHER TERRAIN. THERE WILL BE A WEAK UPPER LEVEL TROUGH
SWINGING BY NORTHERN AREAS LATE WED AFTERNOON...BUT DUE TO LIMITED
MOISTURE...WE DID NOT INCLUDE POPS AT THIS TIME. OVERNIGHT MINS WILL
BE MUCH MORE COMFORTABLE...GENERALLY IN THE 50S...WITH SOME 40S
ACROSS THE NORTH COUNTRY.

THU NT...INCREASING MID LEVEL WARM ADVECTION WILL ALLOW FOR SOME
CLOUDS TO INCREASE ACROSS NORTHERN AREAS. AT THIS TIME...WILL KEEP
OUT MENTION OF SHOWERS...ALTHOUGH SOME COULD BRUSH THE ADIRONDACKS
LATE THU NT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM APPROACHING FROM THE GREAT LAKES WILL SUPPORT
MORE CLOUDS...AND THE POSSIBILITY OF SHOWERS FOR FRI NT INTO AT
LEAST SUN MORNING. TEMPS WILL BE QUITE WARM ON FRI...WITH MAXES OF
85-90 WITHIN THE VALLEYS...AND UPPER 70S/LOWER 80S ACROSS THE HIGHER
TERRAIN. MAX TEMPS WILL BE A BIT COOLER SAT/SUN...MAINLY IN THE
80-85 RANGE IN VALLEYS...75-80 ACROSS THE HIGHER ELEVATIONS. ANOTHER
FRONT APPROACHING FROM THE W COULD TRIGGER ADDITIONAL SHOWERS/TSTMS
FOR LATE MON INTO TUE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
LATEST RADAR TRENDS ARE SHOWING THAT ONGOING CONVECTION OVER CENTRAL
NY STRETCHING NORTHWARD INTO THE DACKS WILL MISS KALB AND
KPOU...ALTHOUGH MAY COME CLOSE TO KGFL FOR THE MID AFTN HOURS. HAVE
INCLUDED A VCTS FOR TWO HOURS FOR KGFL TO ACCOUNT FOR THIS ACTIVITY
POTENTIALLY BRUSHING THE TERMINAL. OTHERWISE...MUCH OF THE AFTN WILL
FEATURE VFR CONDITIONS WITH JUST SOME DEVELOPING TOWERING CU...AS
UPSTREAM OBS ACROSS WESTERN NY...ALONG WITH CURRENT VISIBLE
SATELLITE DISPLAY...IS SHOWING LITTLE UPSTREAM CONVECTIVE ACTIVITY
BEHIND THE AFOREMENTIONED CLUSTER...MAINLY DUE TO THE SURFACE
FORCING /COLD FRONT/ AS WELL AS THE UPPER DYNAMICS /UPPER JET IN
EXCESS OF 100 KTS/ IS STILL LOCATED WELL TO THE WEST ACROSS
MICHIGAN. IT WILL TAKE UNTIL LATER THIS EVENING UNTIL THE THREAT OF
WIDESPREAD T-STORM ACTIVITY WILL OCCUR ACROSS THE HUDSON VALLEY TAF
SITES. HOWEVER...AFTER 00Z...ALL TAF SITES WILL BE UNDER THE GUN FOR
T-STORMS WHICH MAY INCLUDE STRONG WIND GUSTS OVER 40 KTS...FREQUENT
LIGHTNING...AND HAIL. THIS THREAT FOR WIDESPREAD ACTIVITY WILL
DIMINISH RAPIDLY WITH THE PASSING OF THE COLD FRONT BY 06Z. SOME
WIND WILL KEEP UP OVERNIGHT...ALONG WITH DEWPOINTS SLOWLY
DROPPING...SO THIS MAY HELP INHIBIT THE DEVELOPMENT OF RADIATIONAL
FOG TONIGHT. HOWEVER...ANY RAINFALL WILL ADD LOW LEVEL MOISTURE TO
THE ATMOSPHERE...SO WHILE WIDESPREAD IFR FOG IS NOT ANTICIPATED
RIGHT NOW AT ALL THE TERMINALS...A PERIOD OF MVFR FOG...ESP AT THE
SHELTERED VALLEY LOCATIONS OF KGFL AND KPOU...LOOKS CERTAINLY
POSSIBLE. AFTER SUNRISE WEDNESDAY...ANY FOG/MIST SHOULD QUICKLY
ERODE AND SKIES WILL BE GENERALLY CLEAR.

OUTLOOK...
WED PM-FRI...VFR. NO SIG WX.
SAT...VFR WITH MVFR/IFR IN SCATTERED SHOWERS/TSTORMS.

&&

.FIRE WEATHER...
A COLD FRONT WILL CROSS THE REGION THIS EVENING...ACCOMPANIED BY
NUMEROUS SHOWERS AND THUNDERSTORMS. FAIR...COOLER AND LESS HUMID
CONDITIONS WILL FILTER INTO THE REGION IN THE WAKE OF THE FRONT
LATER TONIGHT...INTO THURSDAY.

THE RELATIVE HUMIDITY WILL RECOVER INTO THE 90-100 PERCENT RANGE
TONIGHT...THEN FALL INTO THE 30-45 PERCENT RANGE WED
AFTERNOON...WITH THE HIGHEST VALUES ACROSS THE ADIRONDACKS. THE RH
SHOULD RECOVER INTO THE 90-100 PERCENT RANGE WED NIGHT.

SOUTHWEST WINDS WILL SHIFT INTO THE W OVERNIGHT AT 10-15 MPH. WINDS
WILL BECOME W TO NW FOR WED...AT 10-20 MPH.

HAINES INDICES WILL RANGE BETWEEN 4 AND 5 FOR WED AFTERNOON...AND
AGAIN THU AFTERNOON.

&&

.HYDROLOGY...
THE COLD FRONT MOVING THROUGH REGION THIS EVENING WILL BE MAIN FOCUS
FOR RAINFALL FOR THE NEXT SEVERAL DAYS. AHEAD OF THIS COLD
FRONT...DURING THE PAST 12 HOURS...SOME RAIN FELL ACROSS THE
SOUTHERN ADIRONDACKS. MULTISENSOR PRECIPITATION ESTIMATES SHOW THAT
AN INCH OR LESS OF RAIN FELL IN THIS AREA WITH MOST LOCATIONS
RECEIVING LESS THAN THREE TENTHS OF AN INCH.

ANOTHER PERIOD OF RAIN IS EXPECTED THIS EVENING AS THE COLD FRONT
CROSSES THE AREA. MODELS INDICATE THAT ANOTHER HALF INCH TO INCH OF
RAIN IS MOST LIKELY ACROSS THE AREA. LOCALIZED HIGHER AMOUNTS ARE
POSSIBLE WHERE THUNDERSTORMS OCCUR. SIGNIFICANT STREAM RESPONSE IS
ONLY EXPECTED WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. SOME
LOCALIZED POOR DRAINAGE...URBAN AND SMALL STREAM FLOODING IS ALSO
POSSIBLE TONIGHT WHERE HEAVIER DOWNPOURS OCCUR.

THE NEXT CHANCE FOR SIGNIFICANT RAINFALL LOOKS TO BE SATURDAY WITH
THE PASSAGE OF ANOTHER COLD FRONT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR CTZ001-013.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NYZ049-050-052-
     053-059-060-064>066.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL/BGM
SHORT TERM...KL
LONG TERM...KL
AVIATION...FRUGIS
FIRE WEATHER...KL
HYDROLOGY...SND
Hazardous weather outlook, Jun 10, 10:12 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1012 AM EDT TUE JUN 10 2008

CTZ001-013-NYZ049-050-052-053-059-060-064>066-111200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1012 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HEAT ADVISORY.

A WIDESPREAD SEVERE THUNDERSTORM OUTBREAK IS EXPECTED
THIS AFTERNOON INTO THIS EVENING. SUPERCELLS WILL FORM ALONG AND
AHEAD OF A COLD FRONT THIS AFTERNOON...AND ORGANIZE INTO A SQUALL
LINE. THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING
AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-111200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1012 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A WIDESPREAD SEVERE THUNDERSTORM OUTBREAK IS EXPECTED
THIS AFTERNOON AND EVENING. SUPERCELLS WILL FORM ALONG AND AHEAD
OF A COLD FRONT THIS AFTERNOON...AND ORGANIZE INTO A SQUALL LINE.
THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING AND
ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jun 10, 1:25 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     MCKEEVER                43.61N 75.10W
06/10/2008                   HERKIMER           NY   EMERGENCY MNGR

            TREE ON HOUSE

&&

BGM
Local storm report, Jun 10, 2:39 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
239 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     INDIAN LAKE             43.78N 74.27W
06/10/2008                   HAMILTON           NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0210 PM     NON-TSTM WND DMG LAKE PLEASANT           43.47N 74.41W
06/10/2008                   HAMILTON           NY   LAW ENFORCEMENT

            TREES AND POWERLINE DOWN. TREES BLOCKING ROADS.

0210 PM     TSTM WND DMG     ARIETTA                 43.25N 74.52W
06/10/2008                   HAMILTON           NY   LAW ENFORCEMENT

            2 TREES DOWN...POWERLINES DOWN WHICH RESULTED IN A FIRE.

&&

BGM
Special weather statement, Jun 10, 2:42 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT TUE JUN 10 2008

NYZ042-043-101930-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
242 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES
NORTHWEST OF WHITEHALL TO WARRENSBURG...AND MOVING NORTHEAST AT 46
MPH.

THUNDERSTORMS WILL BE NEAR...
ROGERS ROCK CAMPGROUND AND BOLTON LANDING BY 250 PM EDT
HAGUE BY 255 PM EDT
HULETTS LANDING BY 300 PM EDT
WHITEHALL BY 305 PM EDT

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

JPV/KGS
Local storm report, Jun 10, 2:44 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     LAKE PLEASANT           43.47N 74.41W
06/10/2008                   HAMILTON           NY   LAW ENFORCEMENT

            TREES AND POWERLINE DOWN. TREES BLOCKING ROADS.

&&

BGM
Special weather statement, Jun 10, 4:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT TUE JUN 10 2008

NYZ039-040-047-102115-
SCHOHARIE NY-MONTGOMERY NY-SOUTHERN FULTON NY-
433 PM EDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IN SCHOHARIE...MONTGOMERY AND FULTON
COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF SHARON SPRINGS...OR ABOUT 12 MILES WEST OF COBLESKILL...
AND MOVING NORTHEAST AT 38 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHARON SPRINGS BY 445 PM EDT
AMES BY 450 PM EDT
CANAJOHARIE AND 8 MILES SOUTHEAST OF FORT PLAIN BY 455 PM EDT
FONDA BY 510 PM EDT
TRIBES HILL...6 MILES WEST OF FORT JOHNSON AND 8 MILES WEST OF
AMSTERDAM BY 515 PM EDT

JPV/KGS
Special weather statement, Jun 10, 5:19 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT TUE JUN 10 2008

NYZ039-082-102200-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
519 PM EDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IN FULTON COUNTY...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR JOHNSTOWN...AND MOVING
NORTHEAST AT 37 MPH.

THE THUNDERSTORM WILL BE NEAR...
MAYFIELD BY 525 PM EDT
BROADALBIN BY 530 PM EDT
CRANBERRY CREEK BY 535 PM EDT

JPV/KGS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:33 AM EDTHeat AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 2 more13 hr
Jun 10, 11:53 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer67 min
Jun 10, 12:57 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer63 min
Jun 10, 1:57 PM EDTSevere Thunderstorm WarningALYHamilton, Warren63 min
Jun 10, 4:45 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie45 min
Jun 10, 5:05 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery55 min
Jun 10, 5:25 PM EDTSevere Thunderstorm WarningALYHerkimer65 min
Jun 10, 5:37 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton53 min
Jun 10, 5:50 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer55 min
Jun 10, 5:59 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington61 min
Jun 10, 6:11 PM EDTSevere Thunderstorm WarningALYGreene, Ulster49 min
Jun 10, 6:26 PM EDTSevere Thunderstorm WarningALYHamilton, Warren64 min
Jun 10, 6:38 PM EDTAreal Flood AdvisoryALYSaratoga, Washington76 min
Jun 10, 6:46 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
Jun 10, 6:52 PM EDTSevere Thunderstorm WarningALYHerkimer53 min
Jun 10, 6:57 PM EDTSevere Thunderstorm WarningALYColumbia, Greene48 min
Jun 10, 6:59 PM EDTSevere Thunderstorm WarningALYWashington35 min
Jun 10, 7:19 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery56 min
Jun 10, 7:30 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren, Washington60 min
Jun 10, 7:43 PM EDTAreal Flood AdvisoryALYHerkimer2 hr
Jun 10, 7:43 PM EDTSevere Thunderstorm WarningALYHerkimer32 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.